MAUDE Adverse Event Report: CARDINAL HEALTH 6950 100 SILI FOLEY TY 18FR; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

CARDINAL HEALTH 6950 100 SILI FOLEY TY 18FR; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 6950
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code Sepsis (2067)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the balloon has busted and caused issues.Additional information received from the patient on (b)(6)2024 stated the catheter balloon deflated causing him to develop sepsis.This occurred around (b)(6) 2023.Exact date unknown.He was taken to the hospital via ambulance as he does not drive due to his multiple sclerosis diagnosis.He was admitted for about a week and was on an antibiotic.The name of the antibiotic is unknown.He stated the infection was related to the balloon deflating.He was told he is now more susceptible to infections.He stated he has been using the dover foleys for 5 years and did not have a problem until last year.He confirmed that he only uses the lubricant from the kit, no other products are used.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Based on the information available to us, we were unable to confirm the event as no lot number or product samples were returned for evaluation.The manufacturing process was reviewed.The current process and controls were found to be followed correctly, including subassemblies, finished product assembly, packaging, and product inspections.The product 6950 was discontinued in august 2023.No actions are required at this time.All information received will be used for tracking and trending purposes.

Brand Name
6950 100 SILI FOLEY TY 18FR
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18610862
Report Number9612030-2024-00031
Device Sequence Number18003335
Product Code KNX
UDI-Device Identifier20884521154299
UDI-Public20884521154299
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number6950
Device Catalogue Number6950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale